Alert archive / Tennessee / Freeze Warnings in 2007

Freeze Warning 8, NWS Nashville, TN

November 6, 200739 counties in Tennessee

NWS Nashville, TN issued this freeze warning at Nov 6, 2007, 3:43 AM CST for 39 counties in Tennessee. It took effect at Nov 7, 2007, 12:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 6, 2007, 3:43 AM CST (09:43 UTC)
In effect from
Nov 7, 2007, 12:00 AM CST
Expired
Nov 7, 2007, 7:00 AM CST
In force
7 hr
Issued by
NWS Nashville, TN
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
392 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOHX 060943
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
343 AM CST TUE NOV 6 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-062200-
/O.NEW.KOHX.FZ.W.0008.071107T0600Z-071107T1300Z/
/O.NEW.KOHX.FZ.A.0004.071108T0600Z-071108T1300Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
343 AM CST TUE NOV 6 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST
WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST
WEDNESDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH
IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. 

COLD AIR SETTLING ON THE AREA THE NEXT FEW DAYS WILL DROP MORNING
LOW TEMPERATURES TO NEAR OR BELOW FREEZING. TEMPERATURES WEDNESDAY
AND THURSDAY MORNINGS WILL LIKELY RANGE FROM THE MID 20S TO LOWER 
30S. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

07
2 follow-up statements
000 
WWUS74 KOHX 062129
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
329 PM CST TUE NOV 6 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-071300-
/O.CON.KOHX.FZ.W.0008.071107T0600Z-071107T1300Z/
/O.CON.KOHX.FZ.A.0004.071108T0600Z-071108T1300Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
329 PM CST TUE NOV 6 2007

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
CST WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
CST WEDNESDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE
WEDNESDAY NIGHT THROUGH THURSDAY MORNING. 

COLD AIR SETTLING ON THE AREA THE NEXT COUPLE OF DAYS WILL DROP
MORNING LOW TEMPERATURES BELOW FREEZING. TEMPERATURES WEDNESDAY
AND THURSDAY MORNINGS WILL LIKELY RANGE FROM THE MID 20S TO AROUND
30.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING
TEMPERATURES ARE POSSIBLE.

$$

13
000 
WWUS74 KOHX 070934
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
334 AM CST WED NOV 7 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-072200-
/O.UPG.KOHX.FZ.A.0004.071108T0600Z-071108T1300Z/
/O.NEW.KOHX.FZ.W.0009.071108T0600Z-071108T1300Z/
/O.CON.KOHX.FZ.W.0008.000000T0000Z-071107T1300Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
334 AM CST WED NOV 7 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST
THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE
WARNING REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING. 

TEMPERATURES EARLY THIS MORNING AND AGAIN THURSDAY MORNING WILL
RANGE FROM THE MID 20S TO LOWER 30S ACROSS MOST OF THE AREA.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

07

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Nov 6, 3:15 AM CST, 28 minutes earlier.

Area forecast discussion, Nov 6, 3:15 AM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
315 AM CST TUE NOV 6 2007

.SHORT TERM...
LATEST ANALYSIS SHOWING PASSING COLD FRONT NOW EAST/SOUTH OF THE
MID-STATE...WITH PLENTY OF DRIER COOLER AIR NOW SETTLING ACROSS
THE REGION. ALOFT...BROAD UPPER TROUGH REMAINS ACROSS THE EASTERN
US WITH A WEAK AXIS TO THE EAST JUST BEHIND THE FRONT.

THE MID-STATE WILL REMAIN IN NORTHWEST FLOW ALOFT THROUGH THE
SHORT TERM...WITH A WEAK SPOKE DROPPING DOWN WEDNESDAY NIGHT.
AIRMASS WILL REMAIN DRY BUT WEAK SHORTWAVE WILL BRING DOWN SOME
CLOUDINESS OVERNIGHT. NO PCPN EXPECTED BUT MAIN STORY IS GOOD
CAA ALREADY COMMENCING. TEMPS WILL DROP WELL BELOW SEASON NORMALS
...ESPECIALLY MORNING LOWS. WEDNESDAY/THURSDAY LOWS WILL BE LARGELY
BELOW FREEZING AND SOME LOCATIONS MAY SEE A HARD FREEZE. THUS
WILL ISSUE FREEZE WARNING TONIGHT AND FREEZE WATCH TOMORROW NIGHT
ALL ZONES.

.LONG TERM...
THE CWA LOOKS TO STAY IN NORTHWEST FLOW ALOFT INTO THE FIRST PART
OF THE WEEKEND AS UPPER TROUGH ACROSS THE EAST TAKES ITS TIME
MOVING OUT OF THE PICTURE. THROUGH SUNDAY...A FEW WEAK CLIPPER
TYPE AXES SWING BY FROM TIME TO TIME BUT DEEPER MOISTURE AND
BETTER DYNAMICS LOOK TO PASS NORTH AND EAST OF THE AREA THUS NO
PCPN EXPECTED.

BRIEF UPPER RIDGING BREAKS DOWN SUNDAY EVENING...POSSIBLY BRINGING
A FEW SHOWERS TO THE AREA ON MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      52  30  52  30 /   0   0   0   0
CLARKSVILLE    52  29  51  30 /   0   0   0   0
CROSSVILLE     45  27  46  25 /   0   0   0   0
COLUMBIA       53  30  53  30 /   0   0   0   0
LAWRENCEBURG   52  30  54  30 /   0   0   0   0
WAVERLY        52  30  52  30 /   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
FOR TNZ005>011-022>034-056>066-075-077>080-093>095.

FREEZE WARNING FROM MIDNIGHT TONIGHT TO 7 AM CST WEDNESDAY FOR
TNZ005>011-022>034-056>066-075-077>080-093>095.

&&

07
Hazardous weather outlook, Nov 6, 3:43 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
343 AM CST TUE NOV 6 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-071200-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
343 AM CST TUE NOV 6 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST
WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT...

   FREEZE WARNING

TEMPERATURES TONIGHT WILL DROP INTO THE MID 20S TO LOWER 30S.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT...

   FREEZE WATCH

FREEZING TEMPERATURES ARE LIKELY THURSDAY MORNING.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 6:23 PM CSTSevere Thunderstorm WarningOHXMaury22 min
Nov 6, 3:43 AM CSTFreeze WatchOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more24 hr

Nearby

Freeze Warnings in Tennessee, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.